Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 67, NWS Las Vegas, NV

December 19, 2010San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Dec 19, 2010, 4:55 PM PST for San Bernardino County, California. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 19, 2010, 4:55 PM PST (00:55 UTC)
Expired
Dec 19, 2010, 11:00 PM PST
In force
6 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Dec 19, 6:48 PM PSTFLASH FLOOD9 Nne Barstow, CACALIFORNIA HIGHWAY PATROL REPORTED TWO MALES WERE REPORTED STUCK IN A VEHICLE DUE TO WATER FLOWING ACROSS THE ROAD NEAR THE INTERSECTION OF IRWIN ROAD AND COOPER CITY ROAD.
Dec 19, 7:20 PM PSTFLASH FLOOD2 W Barstow, CAINTERSECTION OF CEDAR RD AND JASPER RD FLOODED WITH A VEHICLE POSSIBLY STALLED IN THE WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 113 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 0.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2010-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2010-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WGUS55 KVEF 200055
FFWVEF
CAC071-200700-
/O.NEW.KVEF.FF.W.0067.101220T0055Z-101220T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 PM PST SUN DEC 19 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE LOCATIONS OF...DAGGETT...BARSTOW...FORT IRWIN

* UNTIL 1100 PM PST

* AT 448 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  PERSISTENT MODERATE TO HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRONA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644

$$

JH
6 follow-up statements
631 
WGUS75 KVEF 200215
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
615 PM PST SUN DEC 19 2010

CAC071-200700-
/O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
615 PM PST SUN DEC 19 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR
NORTHWESTERN SAN BERNARDINO COUNTY...

AT 607 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAIN OVER MUCH OF NORTHWEST SAN 
BERNARDINO COUNTY. THE RAIN WILL CONTINUE THROUGH THE EVENING...AND 
WILL LIKELY LEAD TO FLASH FLOODING IN SUSCEPTIBLE AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT IRWIN 
AND TRONA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.

&&

LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644

$$

MORGAN
957 
WGUS75 KVEF 200300
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
700 PM PST SUN DEC 19 2010

CAC071-200700-
/O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
700 PM PST SUN DEC 19 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR
NORTHWESTERN SAN BERNARDINO COUNTY...

AT 654 PM PST...RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING 
OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE CALIFORNIA HIGHWAY 
PATROL REPORTED A VEHICLE STUCK IN FLOODWATERS ON IRWIN ROAD NORTH 
OF BARSTOW.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT IRWIN 
AND TRONA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL 
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...SMALL 
STREAMS...DRAINAGE AREAS...HIGHWAYS...STREETS...RURAL DIRT ROADS AND 
LOW WATER CROSSINGS. WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY 
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 
INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND 
LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF 
THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644

$$

MORGAN
711 
WGUS75 KVEF 200403
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
803 PM PST SUN DEC 19 2010

CAC071-200700-
/O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
803 PM PST SUN DEC 19 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR
NORTHWESTERN SAN BERNARDINO COUNTY...

AT 758 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE 
CALIFORNIA HIGHWAY PATROL HAS REPORTED VEHICLES STUCK IN FLOODWATERS 
IN BARSTOW AND FORT IRWIN. ADDITIONAL RAIN THROUGH THE EVENING WILL 
AGGRAVATE THE SITUATION.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BARSTOW...FORT IRWIN AND TRONA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL 
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...SMALL 
STREAMS...DRAINAGE AREAS...HIGHWAYS...STREETS...RURAL DIRT ROADS AND 
LOW WATER CROSSINGS. WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY 
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 
INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND 
LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF 
THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&

LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644

$$

MORGAN
504 
WGUS75 KVEF 200459
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
859 PM PST SUN DEC 19 2010

CAC071-200700-
/O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
859 PM PST SUN DEC 19 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR
NORTHWESTERN SAN BERNARDINO COUNTY...

AT 857 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE 
CALIFORNIA HIGHWAY PATROL HAD REPORTED FLOODING IN THE BARSTOW AND 
FORT IRWIN AREAS. ADDITIONAL RAIN THIS EVENING WILL AGGRAVATE THE 
ONGOING FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BARSTOW...FORT IRWIN AND TRONA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.

&&

LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644

$$

MORGAN
009 
WGUS75 KVEF 200606
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1006 PM PST SUN DEC 19 2010

CAC071-200700-
/O.CON.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1006 PM PST SUN DEC 19 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR
NORTHWESTERN SAN BERNARDINO COUNTY...

AT 1001 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN OVER MUCH OF NORTHWEST SAN BERNARDINO COUNTY. THE RAIN 
WILL CONTINUE TO AGGRAVATE ONGOING FLOODING IN THE BARSTOW AND FORT 
IRWIN AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BARSTOW...FORT IRWIN AND TRONA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.

&&

LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644

$$

MORGAN
122 
WGUS75 KVEF 200654
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1054 PM PST SUN DEC 19 2010

CAC071-200703-
/O.EXP.KVEF.FF.W.0067.000000T0000Z-101220T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1054 PM PST SUN DEC 19 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM PST FOR
NORTHWESTERN SAN BERNARDINO COUNTY...

AT 1050 PM PST...RADAR INDICATED LIGHT TO MODERATE RAIN OVER MUCH OF 
NORTHWEST SAN BERNARDINO COUNTY. THE SHERIFFS OFFICE AND HIGHWAY 
PATROL REPORTED ONLY ISOLATED MINOR NUISANCE FLOODING ONGOING...SO 
THE WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM.

DRIVERS SHOULD REMAIN ALERT OVERNIGHT FOR STANDING WATER IN LOW 
SPOTS AND SHALLOW WATER FLOWING THROUGH DIPS IN THE ROADS.

LAT...LON 3483 11764 3579 11763 3578 11634 3474 11644

$$

MORGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 19, 3:20 PM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Dec 19, 3:20 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PST SUN DEC 19 2010

.SYNOPSIS...A PERSISTENT SOUTHWEST FLOW WILL BRING ABUNDANT PACIFIC
MOISTURE ACROSS THE AREA THROUGH WEDNESDAY. HEAVY SNOW WILL FALL IN
THE HIGHER ELEVATIONS OF THE SIERRA THROUGH AT LEAST TONIGHT.
MEANWHILE VALLEY RAIN AND HIGH ELEVATION SNOW... GENERALLY ABOVE
8000 FEET...WILL BE SEEN OFF AND ON THROUGH WEDNESDAY. TEMPERATURES
WILL BE NEAR NORMAL.
&&

.SHORT TERM...MOST MOUNTAINOUS AREAS HAVE BEEN SEEING SIGNIFICANT
PRECIPITATION TODAY WITH MOSTLY LIGHT RAIN IN MANY VALLEY LOCATIONS.
HEAVY SNOW CONTINUED TO FALL IN THE SIERRA WITH A STORM TOTAL OF 45
INCHES SO FAR AT ASPENDELL THROUGH 2 PM TODAY. MODERATE TO HEAVY
RAIN HAS BEEN FALLING MUCH OF THE DAY ON THE LOWER EASTERN SIERRA
SLOPES AND IN THE OWENS VALLEY AND A FLOOD ADVISORY IS IN EFFECT
THERE. THE SNOW LEVEL REMAINS QUITE HIGH AND IT LOOKS LIKE RAIN HAS
BEEN FALLING UP TO OR EVEN ABOVE 8500 FEET IN THE SPRING MOUNTAINS.
THE MOIST SOUTHWEST FLOW WILL CONTINUE OVER THE FORECAST AREA
THROUGH TUESDAY NIGHT AND THEN THE LOW PRESSURE SYSTEM WHICH HAS
BEEN PARKED OFF THE PACIFIC NORTHWEST COAST WILL FINALLY BECOME AN
OPEN TROUGH AND MOVE THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT.
HEAVY SNOW WILL CONTINUE AT TIMES OVER THE SIERRA TONIGHT AND IT
LOOKS LIKE THROUGH MONDAY SO THE WINTER STORM WARNING WAS EXTENDED
UNTIL 4 PM MONDAY. WHILE THERE WILL BE SOME AREAS THAT RECEIVE A
DECENT AMOUNT OF RAINFALL TONIGHT...THE BIGGEST CONCERN LOOKS TO BE
LATE MONDAY THROUGH WEDNESDAY. THE MODELS CONTINUE TO DEVELOP A BAND
OF PRECIPITATION GENERALLY ACROSS SAN BERNARDINO...CLARK...SOUTHEAST
LINCOLN AND NORTHERN MOHAVE COUNTY MONDAY BY LATE MONDAY WHICH IS
FORECAST TO PERSIST BASICALLY THROUGH WEDNESDAY. IT SEEMS THAT EACH
MODEL HAS PREFERRED A SOMEWHAT DIFFERENT LOCATION AND ORIENTATION OF
THIS BAND SO THE EXACT LOCATION OF THE MOST SIGNIFICANT RAINFALL
REMAINS UNCERTAIN. DUE TO THE PERSISTENCE OF THIS BAND OF
PRECIPITATION WE WILL BE CONCERNED ABOUT THE POSSIBILITY OF FLOODING
WITH RISES IN WASHES AND RIVERS IN PORTIONS OF CLARK...LINCOLN AND
MOHAVE COUNTIES LIKELY LATE MONDAY THROUGH WEDNESDAY. ANOTHER
CONCERN IN ADDITION TO THE POSSIBILITY OF WIDESPREAD HEAVY RAIN WILL
BE HEAVY SNOW IN THE MOUNTAINS. SNOW LEVELS WILL BE LOWERING AND
CERTAINLY BY WEDNESDAY AND PERHAPS EARLIER...MAY BE LOW ENOUGH SUCH
THAT SNOWFALL COULD IMPACT TRAVEL ON HIGHER ROADWAYS IN LINCOLN
COUNTY AND INTO THE SPRING MOUNTAINS. WINTER WEATHER ADVISORIES OR
WARNINGS MAY BE NEEDED AT SOME POINT FOR THESE AREAS. DRYING WILL
FINALLY BEGIN TO TAKE PLACE WEDNESDAY NIGHT AS THE TROUGH AXIS MOVES
INTO EASTERN UTAH AND RIDGING STARTS TO BUILD IN FROM THE WEST.
PRECIPITATION CHANCES WILL BE ENDING OR DECREASING SIGNIFICANTLY
FROM WEST TO EAST WEDNESDAY NIGHT. TEMPERATURES STILL LOOK TO BE
FAIRLY CLOSE TO NORMAL THROUGH WEDNESDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY...THE END TO THE LONG MOISTURE
STREAM IS EXPECTED. MODELS IN AGREEMENT THAT THE TROUGH WILL BE EAST
OF THE CWA THURSDAY MORNING. THERE WILL BE RESIDUAL PRECIPITATION IN
THE EASTERN EDGE OF THE CWA. HAVE TRIMMED THOSE POPS FROM PREVIOUS
FORECAST AND THEY MAY NEED TRIMMING MORE IF MODELS STAY ON TRACK
WITH SPEED OF THE TROUGH. A BRIEF PERIOD OF RIDGING WILL MOVE IN ON
THE TAIL OF THE EXITING SYSTEM LATE THURSDAY THROUGH FRIDAY.
TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL THESE TWO DAYS. SATURDAY
WILL SEE A TEMPERATURE RISE TO ABOVE NORMAL LEVELS WITH SOUTHWEST
FLOW KICKING IN AHEAD OF THE NEXT TROUGH APPROACHING THE COAST. DAY
7 SUNDAY IS A TOUGH CALL. MODELS A BIT INCONSISTENT ON TIMING AND
DETAILS OF THE NEXT TROUGH COMING THROUGH. THEY HAVE SHOW A DECENT
AMOUNT OF MOISTURE WITH THIS SYSTEM. HAVE KEPT IN THE POPS FAVORING
THE NORTHWEST 2/3RDS OF THE FORECAST AREA WHERE CONFIDENCE IS
HIGHER.
&&

.AVIATION...FOR MCCARRAN...WINDS BIGGEST ISSUE FOR EARLY PART OF THE
00Z TAF. EXPECTED THE GUSTY SOUTH TO SOUTHWEST WINDS TO PERSIST
THROUGH AT LEAST MIDNIGHT LOCAL WITH GUSTS AROUND 25 KNOTS. RAIN
WILL BE CONTINUOUS TONIGHT OVER THE SPRING MOUNTAINS AND OCCASIONAL
SHOWERS WILL ROLL OFF THE SPRINGS AND OVER KLAS. CEILINGS WILL RANGE
5000-7500 OVER THE VALLEY EXCEPT UNDER THE RAIN WHERE IT COULD BE
3500 FEET. MONDAY LATE MORNING AND INTO THE AFTERNOON WILL SEE THE
RAIN BECOME MORE WIDESPREAD AND POSSIBLY CONTINUOUS. CEILINGS WILL
DROP TO THE 4000-5000 FOOT LEVEL AND POSSIBLY LOWER. WINDS WILL BE
LESS THAN TODAY FROM THE SOUTH AT 10 TO 20 KNOTS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE PACIFIC MOISTURE STREAM WILL CONTINUE OVER THE AREA
WITH THE MAIN AXIS SHIFTING SOUTH INTO SOUTHERN NEVADA AND NORTHERN
ARIZONA. EXPECT RAIN AND LOW CEILINGS TO MOVE SOUTH TO THESE AREA
WITH WIDESPREAD CIGS BELOW 3000 FEET. MOUNTAIN AREAS WILL CONTINUE
TO SEE THEIR TOPS OBSCURED AND HAVE HEAVIER PRECIPITATION. THE OWENS
VALLEY COULD POSSIBLY SEE RAIN END AND FOG SET IN MONDAY MORNING.
THE SIERRA WILL CONTINUE TO SEE HEAVY SNOW AND STRONG WINDS THROUGH
MONDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER STORM WARNING UNTIL 4 PM PST MONDAY FOR CAZ519.
&&

HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 19, 6:03 AM PST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
603 AM PST SUN DEC 19 2010

CAZ519-200300-
EASTERN SIERRA SLOPES-
603 AM PST SUN DEC 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH 4 AM MONDAY
MORNING. ADDITION ACCUMULATIONS OF 12 TO 24 INCHES MAY BE SEEN BY
MONDAY MORNING AT THE 8000 FOOT LEVEL WITH 2 TO 3 ADDITIONAL FEET
IN THE HIGHER ELEVATIONS. GUSTY WINDS AT TIMES WILL ALSO CREATE
AREAS OF BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW...LOCALLY HEAVY AT TIMES WILL CONTINUE ON MONDAY BEFORE
TAPERING OFF AND TURNING TO SHOWERS ON TUESDAY AND WEDNESDAY.
DRYING WILL BE SEEN THURSDAY AND FRIDAY BUT ANOTHER STORM WILL
BEGIN TO MOVE INTO THE AREA OVER THE CHRISTMAS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-003-CAZ520>527-NVZ014-017>020-022-200300-
LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
603 AM PST SUN DEC 19 2010 /703 AM MST SUN DEC 19 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT RAIN AND SNOW WILL OCCUR ACROSS THE REGION TODAY
AND TONIGHT. MEASURABLE SNOWFALL WILL BE CONFINED TO ELEVATIONS
ABOVE 8000 FEET WITH ACCUMULATIONS GENERALLY OF 1 TO 3 INCHES.
LOCAL GUSTY WINDS TO NEAR 40 MPH WILL ALSO BE SEEN ACROSS MUCH OF
THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN AND SNOW WILL INCREASE...ESPECIALLY ALONG THE INTERSTATE 15
CORRIDOR MONDAY AND INTO TUESDAY BEFORE SLOWLY SHIFTING SOUTH ON
WEDNESDAY. LOCALLY HEAVY RAINFALL MAY BE SEEN DURING THIS TIME
WITH SNOW OVER THE HIGHEST ELEVATIONS. GUSTY WINDS ARE POSSIBLE ON
MONDAY. THURSDAY AND FRIDAY WILL SEE A DRYING TREND...BUT ANOTHER
STORM IS FORECAST TO MOVE INTO THE AREA ON CHRISTMAS DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-036-NVZ015-016-021-200300-
NORTHWEST PLATEAU-LAKE MEAD NATIONAL RECREATION AREA-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
603 AM PST SUN DEC 19 2010 /703 AM MST SUN DEC 19 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT RAIN WILL OCCUR ACROSS THE REGION TODAY AND
TONIGHT WITH LOCAL GUSTY WINDS TO NEAR 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN AND SNOW WILL INCREASE...ESPECIALLY TUESDAY INTO WEDNESDAY
BEFORE MOVING OUT OF THE AREA THURSDAY AND FRIDAY. LOCALLY HEAVY
RAINFALL IS POSSIBLE FROM THE MONDAY AFTERNOON THROUGH WEDNESDAY
TIMEFRAME WITH POSSIBLE TOTAL RAINFALL ACCUMULATIONS OF 3 INCHES
OR MORE IN SOME AREAS. THIS RAINFALL WILL LIKELY INCREASE THE FLOW
ALONG THE VIRGIN AND MUDDY RIVERS. AT THE SAME TIME...LOWERING
SNOW LEVELS MAY CREATE ACCUMULATIONS AT THE HIGHER ELEVATIONS...
ESPECIALLY TUESDAY AND WEDNESDAY. AFTER THE DRYING ON THURSDAY AND
FRIDAY ANOTHER STORM WILL BE HEADING TOWARDS THE AREA ON CHRISTMAS
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 19, 2:09 PM PST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
209 PM PST SUN DEC 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     FLASH FLOOD      4 W LONE PINE           36.59N 118.14W
12/19/2010                   INYO               CA   LAW ENFORCEMENT

            HEAVY RAIN WASHED A NUMBER OF BOULDERS ONTO WHITNEY
            PORTAL ROAD WEST OF LONE PINE. WORK CREWS HAD TO BE
            DISPATCHED TO CLEAR THEM OFF THE ROAD.

1200 PM     HEAVY SNOW       1 WNW ASPENDELL         37.24N 118.60W
12/19/2010  M45.0 INCH       INYO               CA   TRAINED SPOTTER

            A SPOTTER MEASURED A STORM TOTAL OF 45 INCHES OF SNOW FOR
            THIS EVENT IN ASPENDELL SINCE IT STARTED AT AN ELEVATION
            OF 8500 FEET. 28 INCHES OF SNOW FELL FROM YESTERDAY
            EVENING THROUGH 7 AM TODAY WITH AN ADDITIONAL 5 INCHES
            BETWEEN 7 AM AND NOON. A FEW ASPEN TREE LIMBS WERE DOWNED
            DUE TO THE HEAVY WET SNOW AND A NUMBER OF TREES WERE
            BENDING FROM THE WEIGHT OF THE SNOW.

1240 PM     HEAVY RAIN       BISHOP                  37.37N 118.40W
12/19/2010  M3.00 INCH       INYO               CA   TRAINED SPOTTER

            TRAINED SPOTTERS AS WELL AS BISHOP POLICE REPORTED A
            NUMBER OF STREETS FLOODED IN BISHOP. WATER WAS UP TO 4
            INCHES DEEP AND 4 FEET WIDE. SEVERAL YARDS FLOODED AND
            RESIDENTS REQUESTED SANDBAGS TO PUT NEAR THEIR HOMES.

&&

STACHELSKI
Local storm report, Dec 19, 2:28 PM PST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
228 PM PST SUN DEC 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST TWENTYNINE PALMS MCAS   34.23N 116.06W
12/19/2010  M54.00 MPH       SAN BERNARDINO     CA   ASOS

            A 54 MPH PEAK WIND GUST WAS MEASURED AT THE TWENTNINE
            PALMS MARINE CORPS AIR-GROUND COMBAT CENTER AT AN
            ELEVATION OF 2054 FEET.

1115 AM     NON-TSTM WND GST 1 S MERCURY             36.66N 116.00W
12/19/2010  M56.00 MPH       NYE                NV   MESONET

            A 56 MPH WIND GUST WAS MEASURED AT THE MERCURY A23
            MESONET SITE AT AN ELEVATION OF 3676 FEET.

1234 PM     NON-TSTM WND GST RED ROCK CANYON RAWS    36.14N 115.43W
12/19/2010  M48.00 MPH       CLARK              NV   MESONET

            RED ROCK CANYON RAWS REPORTED A WIND GUST OF 48 MPH AT AN
            ELEVATION OF 3756 FEET.

&&

STACHELSKI
Local storm report, Dec 19, 4:13 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PST SUN DEC 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLASH FLOOD      MT. CHARLESTON          36.28N 115.62W
12/19/2010                   CLARK              NV   FIRE DEPT/RESCUE

            A SMALL MUDSLIDE TOOK PLACE ON KYLE CANYON ROAD ON MT.
            CHARLESTON WITH DEBRIS ONTO ONE LANE OF THE ROAD. THE
            TIME OF THIS EVENT WAS ESTIMATED.

&&

STACHELSKI
Local storm report, Dec 19, 4:30 PM PST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PST SUN DEC 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      1 S OLANCHA             36.26N 118.00W
12/19/2010                   INYO               CA   TRAINED SPOTTER

            A SPOTTER REPORTED AT LEAST A FOOT OF WATER WAS FLOWING
            ACROSS HIGHWAY 395 JUST SOUTH OF OLANCHA. THE TIME OF
            THIS EVENT WAS ESTIMATED.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:49 PM PSTFlash Flood WarningVEFInyo6 hr
Dec 20, 1:32 AM PSTAreal Flood AdvisoryVEFSan Bernardino88 min
Dec 20, 4:31 AM PSTFlash Flood WatchVEFInyo, San Bernardino66 hr
Dec 20, 2:00 PM PSTFlash Flood WarningVEFSan Bernardino18 hr
Dec 20, 2:23 PM PSTAreal Flood AdvisoryVEF4 hr
Dec 20, 2:51 PM PSTFlash Flood WarningVEFSan Bernardino6 hr
Dec 20, 3:20 PM PSTWinter Storm WatchVEFInyo12 hr
Dec 20, 3:25 PM PSTAreal Flood AdvisoryVEFInyo, San Bernardino8 hr

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.